Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

What is the cause of ear and jaw pain along with mouth ulcers ?

Since last two days I (male -31 yrs) have been experiencing mild pain and numbness in my right ear. Since yesterday evening I my jaws are hurting when I eat and there is slight swelling near my jaw and right ear. Also, I have some small mouth ulcers below my tongue which is adding to the discomfort. I don t have fever, but the constant pain and discomfort is extending from my mouth to my right temple and above my ear. Three days ago I went for swimming - could this be the reason ? What could this be ? I went to a doctor yesterday and was given Moxclav-650, Paracetamol, Allegra, and Serratiopeptidase....but I am still in discomfort. Can some doctor please share his/her opinion ? Thank you !
Asked On : Wed, 4 Apr 2012
Answers:  4 Views:  2449
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Dentist 's  Response
Hi,

Thanks for asking the query,

Your clinical history and symptoms suggest that you are suffering with some infection in the oral cavity due to which the lymph nodes are enlarged.
I would suggest you to visit a Dentist and get thorough clinical examination, check for any abnormality of TMJ , if necessary take an OPG radiograph to rule out presence of any cyst.

Oral ulcers occurs usually due to nutritional deficiencies, immunological disorders, allergic reactions, hormonal imbalance.
Apply cortisone acetate topically over the affected area in the mouth.
Take lukewarm saline gargles, use antiseptic mouthwash gargles twice daily.
Take multivitamin tablets, avoid eating of hot and spicy food stuffs.

Hope this helps out.

Regards.....
Answered: Sat, 20 Apr 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response
Hi,

Thanks for asking the query,

Your clinical history and symptoms suggest that you are suffering with some infection in the oral cavity due to which the lymph nodes are enlarged.
I would suggest you to visit a Dentist and get thorough clinical examination, check for any abnormality of TMJ , if necessary take an OPG radiograph to rule out presence of any cyst.

Oral ulcers occurs usually due to nutritional deficiencies, immunological disorders, allergic reactions, hormonal imbalance.
Apply cortisone acetate topically over the affected area in the mouth.
Take lukewarm saline gargles, use antiseptic mouthwash gargles twice daily.
Take multivitamin tablets, avoid eating of hot and spicy food stuffs.

Hope this helps out.

Regards.....
Answered: Sat, 20 Apr 2013
I find this answer helpful
General & Family Physician Dr. Aparna Kohli's  Response
Hi,
Thanks for writing in.

From the clinical picture, it seems you are suffering from an infection which is involving your mouth and the lymph nodes near it. This could result if the ulcers in your mouth had become secondarily infected. This is known to occur commonly. The swelling near your jaw and ears is due to the enlarged lymph nodes.
It is unlikely that this is related to swimming. The treatment that your physician has prescribed is correct and should take care of your symptoms in 3-4 days. If the pain is unbearable, see your physician again for a pain killer like ibuprofen.

Hope this helps.
Regards
Answered: Wed, 4 Apr 2012
I find this answer helpful
ENT Specialist Dr. Sreenivas's  Response
hi
welcome to healthcaremagic

mouth ulcers if huge or if infected can cause pain along the jaw and referred pain along the ear,
this is quite normal, the course of medications which has been prescribed is adequate.
get well soon

regards
Answered: Sat, 7 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor